Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 19, 2008, 11:49 AM CDT for Black Hawk County, Iowa. It took effect at Apr 20, 2008, 7:00 PM CDT. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 11:49 AM CDT (16:49 UTC)
- In effect from
- Apr 20, 2008, 7:00 PM CDT
- Expired
- Apr 20, 2008, 8:39 PM CDT
- In force
- 99 min
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Waterloo (ALOI4). The gauge peaked at 11.54 ft at Apr 20, 2008, 3:00 PM CDT.
- Action stage
- 8.5 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05464000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 191649 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1149 AM CDT SAT APR 19 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE CEDAR RIVER... .MODERATE TO HEAVY RAIN OVER THE PAST 48 HOURS ACROSS THE CEDAR RIVER BASIN AN ITS TRIBUTARIES HAS CAUSED THE CEDAR RIVER TO RISE. DRIER WEATHER IS EXPECTED SUNDAY AND MOST OF MONDAY WHICH SHOULD ALLOW RIVERS TO RECEDE. IAC013-201649- /O.NEW.KDMX.FL.W.0040.080420T1329Z-080422T1500Z/ /CEDI4.1.ER.080420T1329Z.080420T1800Z.080421T1500Z.NO/ 1149 AM CDT SAT APR 19 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 AM SATURDAY THE STAGE WAS 86.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 88.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. $$ IAC013-201649- /O.NEW.KDMX.FL.W.0041.080420T1120Z-080422T0430Z/ /ALOI4.1.ER.080420T1120Z.080420T1800Z.080421T0430Z.NO/ 1149 AM CDT SAT APR 19 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM SATURDAY THE STAGE WAS 10.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 12.4 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY NIGHT. $$ S
6 follow-up statements
000 WGUS83 KDMX 191856 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 156 PM CDT SAT APR 19 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CEDAR RIVER... CHARITON RIVER...SOUTH SKUNK RIVER... IAC123-125-201856- /O.EXT.KDMX.FL.W.0038.000000T0000Z-080421T0100Z/ /BSSI4.1.ER.080418T1141Z.080419T0800Z.080420T0100Z.NO/ 156 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 PM SATURDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EVENING. $$ IAC013-201856- /O.CON.KDMX.FL.W.0040.080420T1329Z-080422T1500Z/ /CEDI4.1.ER.080420T1329Z.080420T1800Z.080421T1500Z.NO/ 156 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 AM SATURDAY THE STAGE WAS 87.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 88.3 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. $$ IAC013-201856- /O.CON.KDMX.FL.W.0041.080420T1120Z-080422T0430Z/ /ALOI4.1.ER.080420T1120Z.080420T1800Z.080421T0430Z.NO/ 156 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 PM SATURDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 12.4 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY NIGHT. $$ IAC123-201855- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1306Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T1306Z.NO/ 156 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:30 PM SATURDAY THE STAGE WAS 18.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING. $$ IAC117-201855- /O.CON.KDMX.FL.W.0036.000000T0000Z-080421T0045Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0045Z.NO/ 156 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:15 PM SATURDAY THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY EVENING. $$
000 WGUS83 KDMX 200135 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 835 PM CDT SAT APR 19 2008 ...A FLOOD WARNING CONTINUES FOR...CEDAR RIVER... CHARITON RIVER...SOUTH SKUNK RIVER... ...A FLOOD WARNING IS CANCELLED FOR THE CEDAR CREEK... IAC013-210135- /O.EXT.KDMX.FL.W.0040.080420T0600Z-080422T1800Z/ /CEDI4.1.ER.080420T0600Z.080420T1800Z.080421T1800Z.NO/ 835 PM CDT SAT APR 19 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM SATURDAY THE STAGE WAS 87.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT SUNDAY AND CONTINUE TO RISE TO NEAR 88.4 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. $$ IAC013-210135- /O.EXT.KDMX.FL.W.0041.080420T1800Z-080422T0130Z/ /ALOI4.1.ER.080420T1800Z.080421T0000Z.080421T0130Z.NO/ 835 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SATURDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 11.5 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS. $$ IAC123-210134- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T0700Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0700Z.NO/ 835 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:30 PM SATURDAY THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATE SUNDAY NIGHT. $$ IAC117-210134- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080421T0453Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080420T0453Z.NO/ 835 PM CDT SAT APR 19 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SATURDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SATURDAY NIGHT. * AT 15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND AREAS. $$ IAC123-125-200205- /O.CAN.KDMX.FL.W.0038.000000T0000Z-080421T0100Z/ /BSSI4.1.ER.080418T1141Z.080419T0800Z.080419T2348Z.NO/ 835 PM CDT SAT APR 19 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CEDAR CREEK AT BUSSEY. * AT 7:00 PM SATURDAY THE STAGE WAS 17.9 FEET. * FELL BELOW FLOOD STAGE AT 6:48 PM SATURDAY. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY MONDAY MORNING. $$
000 WGUS83 KDMX 200915 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 415 AM CDT SUN APR 20 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER... SOUTH SKUNK RIVER... .HEAVY RAINS ON THURSDAY AND FRIDAY HAS PRODUCE MINOR FLOODING ON SEVERAL RIVERS IN PORTIONS OF CENTRAL IOWA. IAC013-210915- /O.CON.KDMX.FL.W.0040.000000T0000Z-080422T1800Z/ /CEDI4.1.ER.080420T0515Z.080420T1800Z.080421T1800Z.NO/ 415 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:45 AM SUNDAY THE STAGE WAS 88.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.4 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY AFTERNOON. $$ IAC013-210914- /O.EXT.KDMX.FL.W.0041.080420T2024Z-080422T0141Z/ /ALOI4.1.ER.080420T2024Z.080421T0000Z.080421T0141Z.NO/ 415 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM SUNDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 12.1 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. $$ IAC123-210914- /O.CON.KDMX.FL.W.0037.000000T0000Z-080422T0700Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0700Z.NO/ 415 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:30 AM SUNDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT MONDAY. $$ IAC117-210914- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T0429Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T0429Z.NO/ 415 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM SUNDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. $$
000 WGUS83 KDMX 201407 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 907 AM CDT SUN APR 20 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER... SOUTH SKUNK RIVER... .HEAVY RAINFALL LATE LAST WEEK OVER CENTRAL AND EASTERN SECTION OF IOWA HAS CAUSED MINOR FLOODING ON SEVERAL RIVERS. IAC013-211407- /O.EXT.KDMX.FL.W.0040.000000T0000Z-080423T0900Z/ /CEDI4.1.ER.080420T0515Z.080420T1800Z.080422T0900Z.NO/ 907 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 88.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 88.6 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC013-211406- /O.EXT.KDMX.FL.W.0041.080421T0000Z-080422T0600Z/ /ALOI4.1.ER.080421T0000Z.080421T0000Z.080421T0600Z.NO/ 907 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY EVENING. $$ IAC123-211406- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T0824Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0824Z.NO/ 907 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 AM SUNDAY THE STAGE WAS 18.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY. $$ IAC117-211406- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T1431Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1431Z.NO/ 907 AM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 AM SUNDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. $$ S
000 WGUS83 KDMX 201845 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 145 PM CDT SUN APR 20 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER... SOUTH SKUNK RIVER... IAC013-211845- /O.CON.KDMX.FL.W.0040.000000T0000Z-080423T0900Z/ /CEDI4.1.ER.080420T0515Z.080421T0000Z.080422T0900Z.NO/ 145 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 AM SUNDAY THE STAGE WAS 88.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * THE RIVER HAS CRESTED AND IS EXPECTED TO SLOWLY FALL OVER THE NEXT SEVERAL DAYS...ALTHOUGH ACTIVE WEATHER IS BACK IN THE FORECAST. $$ IAC013-211844- /O.CON.KDMX.FL.W.0041.080421T0000Z-080422T0600Z/ /ALOI4.1.ER.080421T0000Z.080421T0000Z.080421T0600Z.NO/ 145 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT WATERLOO. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 PM SUNDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY EVENING AND THEN SLOWLY FALL. $$ IAC123-211844- /O.CON.KDMX.FL.W.0037.000000T0000Z-080422T0824Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T0824Z.NO/ 145 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:30 PM SUNDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY. $$ IAC117-211844- /O.CON.KDMX.FL.W.0036.000000T0000Z-080422T1431Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1431Z.NO/ 145 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 PM SUNDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. $$ S
000 WGUS83 KDMX 210139 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 839 PM CDT SUN APR 20 2008 ...A FLOOD WARNING CONTINUES FOR THE CEDAR RIVER...CHARITON RIVER... SOUTH SKUNK RIVER... IAC013-220139- /O.EXT.KDMX.FL.W.0040.000000T0000Z-080422T1800Z/ /CEDI4.1.ER.080420T0515Z.080420T2200Z.080421T1800Z.NO/ 839 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:45 PM SUNDAY THE STAGE WAS 88.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 88.0 FEET. * THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE AROUND NOON MONDAY. $$ IAC013-210209- /O.CAN.KDMX.FL.W.0041.000000T0000Z-080422T0600Z/ /ALOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 839 PM CDT SUN APR 20 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE CEDAR RIVER AT WATERLOO. * AT 8:00 PM SUNDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.5 FEET SUNDAY EVENING. THE RIVER WILL CONTINUE TO FALL. $$ IAC123-220138- /O.EXT.KDMX.FL.W.0037.000000T0000Z-080422T1030Z/ /OOAI4.1.ER.080418T1813Z.080419T1400Z.080421T1030Z.NO/ 839 PM CDT SUN APR 20 2008 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7:30 PM SUNDAY THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY. * AT 17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND BEGINS. $$ IAC117-220138- /O.EXT.KDMX.FL.W.0036.000000T0000Z-080422T1000Z/ /CHTI4.1.ER.080418T0748Z.080418T2200Z.080421T1000Z.NO/ 839 PM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY. * AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:20 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 19, 7:20 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 720 AM CDT SAT APR 19 2008 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...TODAY MAIN SHORT TERM ISSUE WILL BE DEALING WITH THE DEPARTURE OF THE UPPER LOW. LOW CLOUDS AND SCATTERED SHOWERS EXPECTED TO PERSIST THIS MORNING AS CYCLONIC FLOW PERSISTS ON BACKSIDE OF LOW. HOWEVER...THE LOW WL DRIFT GRADUALLY EAST WITH ITS INFLUENCE DIMINISHING THROUGH THE DAY. HAVE CUT BACK ON POPS DURING THE AFTERNOON AND STARTED SOME CLEARING IN THE FAR WEST BY LATE IN THE AFTERNOON. HAVE UNDERCUT GUIDANCE TEMPS GIVEN THE EXTENSIVE CLOUD COVER DURING THE DAY ALONG WITH SOME LIGHT PCPN THIS MORNING. .LONG TERM...TONIGHT THROUGH WEDNESDAY ONCE LOW PRESSURE SYSTEM EXITS THIS EVENING RIDGING WILL BUILD OVERHEAD...RESULTING IN A DROP IN WIND SPEEDS ALONG WITH GRADUAL CLEARING. THIS WILL BRING FOG TO THE AREA IN THE EARLY MORNING HOURS SUNDAY. COVERAGE DIFFICULT TO PIN DOWN AS THERE IS STILL SOME UNCERTAINTY IN FORECAST OF LOW LEVEL CLOUDINESS...HOWEVER AREAS OF FOG SEEM LIKELY BY THE PRE-DAWN HOURS...DISSIPATING A COUPLE HOURS AFTER SUNRISE. NEXT MID-LEVEL SYSTEM WILL BARREL NORTHWARD FROM MONTANA INTO CANADA EARLY NEXT WEEK. WEATHER IN OUR AREA WILL REMAIN QUIET UNTIL MONDAY...WHEN SURFACE TROUGH APPROACHES FROM THE WEST. WITH SOUTHWESTERLY FLOW AT 500 MB SURFACE IMPULSES WILL SPEED NORTHEASTWARD THROUGH THE REGION...WITH MONDAY NIGHT AND EARLY TUESDAY BEING THE MOST LIKELY TIME FOR IOWA TO BE AFFECTED. HOWEVER...THE PRECISE LOCATION/TRACK OF ANY SUCH SURFACE LOW WILL HAVE A SIGNIFICANT IMPACT ON RESULTING WEATHER. IN ANY EVENT SOME FORM OF RAIN IS LIKELY MONDAY NIGHT...AND HAVE CONTINUED TO TREND POPS UPWARD. SOME SEVERE WEATHER IS POSSIBLE WITH THIS SYSTEM...BUT THIS WILL DEPEND ON EXACTLY WHEN/WHERE SURFACE LOW PRESSURE DEVELOPS. RAIN SHOULD END BY LATE TUESDAY AS THE TROUGH MOVES EAST OF THE AREA...WITH QUIET WEATHER THEREAFTER THROUGH WEDNESDAY NIGHT. && .HYDROLOGY... FLOOD WATCH MARGINAL BUT WITH PRECIP REDEVELOPING OVER SRN IA AND STILL LIFTING THROUGH ALO CANNOT SEE ANY REASON TO CANCEL PREMATURELY...ESPECIALLY WITH MINOR FLOODING ALREADY IN PROGRESS. WILL LET HEADLINE RIDE TIL NATURAL EXPIRATION OR POSSIBLY EXTENSION IF EVE SHIFT SEES THE NEED AND SRN IA PCPN INTENSIFIES. FORECAST RAINFALL AMOUNTS WERE RIGHT ON TARGET WITH MANY LOCATIONS SEEING 1-2 INCHES IN 24 HOUR PERIOD ENDING AT 20Z. TWO TO NEARLY 2.50 INCHES HAS FALLEN IN SOME PORTIONS OF SOUTHEAST AND E CENTRAL FORECAST AREA. && .AVIATION...19/12Z MVFR TO IFR CONDITIONS REMAIN WIDESPREAD THIS MORNING AS UPR LOW SLOWLY PULLS AWAY FROM IA. WL SEE VSBYS IMPROVE TODAY WITH CEILINGS BECOMING MVFR. EXPECT CLEARING IN WESTERN IA BY THIS AFTERNOON SPREADING EAST THIS EVENING. SFC RIDGE WL BE OVER IA TONIGHT WITH LIGHT WINDS AND MOIST ATMOSPHERE. EXPECT FOG TO DEVELOP ALONG WITH LOW CLDS WITH MVFR TO IFR CONDITIONS ONCE AGAIN WIDESPREAD BY SUNDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM...LEE SHORT TERM/AVIATION...COGIL
Hazardous weather outlook, Apr 19, 4:52 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT SAT APR 19 2008 IAZ039-050-074-075-084-086-201000- BLACK HAWK-TAMA-MARION-MAHASKA-LUCAS-WAPELLO- 452 AM CDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SEVERAL FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA TODAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RENEWED CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE MONDAY INTO TUESDAY. THERE IS THE POTENTIAL FOR SOME STORMS TO BE STRONG TO SEVERE. ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME TO THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY NEXT WEEK. IAZ004>007-015>017-023>028-033>038-044>049-057>062-070>073- 081>083-085-092>097-201000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-MONROE-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 452 AM CDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RENEWED CHANCES FOR THUNDERSTORMS WILL ARRIVE LATE MONDAY INTO TUESDAY. THERE IS THE POTENTIAL FOR SOME STORMS TO BE STRONG TO SEVERE. ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME TO THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY NEXT WEEK. LEE
In the hours before
Local storm report, Apr 19, 10:51 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT SAT APR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLOOD 11 S WATERLOO 42.33N 92.32W
04/18/2008 BLACK HAWK IA LAW ENFORCEMENT
HESS ROAD CLOSED BETWEEN REINBECK RD AND EAGLE RD.
1247 AM FLOOD 4 SW WATERLOO 42.46N 92.42W
04/19/2008 BLACK HAWK IA LAW ENFORCEMENT
RANCHERO ROAD CLOSED BETWEEN SERGEANT RD AND DEWITT RD.
1247 AM FLOOD 3 WSW WATERLOO 42.48N 92.41W
04/19/2008 BLACK HAWK IA LAW ENFORCEMENT
BLACK HAWK ROAD CLOSED JUST EAST OF CEDAR HEIGHTS RD.
1247 AM FLOOD 3 E NEW HARTFORD 42.57N 92.55W
04/19/2008 BLACK HAWK IA LAW ENFORCEMENT
BUTLER ROAD CLOSED JUST SOUTH OF BEAVER VALLEY RD.
1247 AM FLOOD 4 WNW DUNKERTON 42.60N 92.23W
04/19/2008 BLACK HAWK IA LAW ENFORCEMENT
BENNINGTON ROAD CLOSED BETWEEN RAYMOND RD AND CRANE CREEK
RD.
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:10 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Grundy, Mahaska, Monroe, Poweshiek and 2 more | 6 hr |
| Apr 19, 4:13 AM CDT | Areal Flood Warning | DMX | Black Hawk, Tama | 6 hr |
| Apr 19, 11:49 AM CDT | River Flood Warning | DMX | Black Hawk | 66 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.